Alert archive / Arkansas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 98, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at May 1, 2003, 9:46 AM CDT for Johnson County, Newton County, Arkansas. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 1, 2003, 9:46 AM CDT (14:46 UTC)
- Expired
- May 1, 2003, 10:45 AM CDT
- In force
- 59 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
Counties Johnson County, AR, Newton County, AR
The radar
The Western Arkansas radar (KSRX), 105 km from the middle of the area, began a volume at 14:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 2.8 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 816 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- -340 m²/s²
- 0-3 km storm-relative helicity
- -135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 3:35 AM CDT, 6 hours 11 minutes earlier.
Area forecast discussion, May 1, 3:35 AM CDT, 6 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 335 AM CDT THU MAY 1 2003 .SHORT TERM...TODAY THROUGH SATURDAY NIGHT... MAJOR ISSUES TO CONTEND WITH IN THE SHORT TERM REVOLVE AROUND THE FRONT...SPECIFICALLY POPS...TIMING OF THE FRONT...AND CHANCE OF SEVERE WEATHER. PER LATEST SURFACE DATA...COLD FRONT ROUGHLY FROM NORTHWEST OF PONCA CITY OK TO BETWEEN CHANUTE AND EMPORIA TO JUST SOUTH OF KANSAS CITY. CLOUDS WILL CONTINUE TO INCREASE OVER THE FORECAST AREA AS THE FRONT MOVES CLOSER TODAY. SUFFICIENT INSTABILITY WILL BE PRESENT TO PRODUCE SOME ISOLATED SEVERE STORMS THIS AFTERNOON AND EVENING. BIG QUESTION IS IF THERE WILL BE ENOUGH BREAKS IN THE CLOUDS TO ALLOW SUFFICIENT SURFACE HEATING. FRONT PROGGED TO MOVE THROUGH DURING THE OVERNIGHT HOURS...AND STALL CLOSE TO THE ARKANSAS/LOUISIANA BORDER. LEFT SLIGHT CHANCE POPS IN FOR SOUTHEASTERN GROUP OF COUNTIES FOR FRIDAY MORNING DUE TO PROXIMITY OF THE BOUNDARY. THE FRONT BEGINS ITS RETREAT BACK TO THE NORTH AS A WARM FRONT LATE FRIDAY NIGHT...MOVING ACROSS THE FORECAST AREA DURING THE DAY SATURDAY. NOW FOR TEMPS. FOR THE MOST PART...I LIKE THE MAV NUMBERS...AND STAYED CLOSE TO THEM MOST PLACES. .LONG TERM...SUNDAY THROUGH WEDNESDAY... AFTER WARM FRONT ON SATURDAY...SECOND ROUND COMES ON SUNDAY OUT AHEAD OF APPROACHING COLD FRONT. SYSTEM MOVES EAST OF THE FORECAST AREA LATE MONDAY. MADE ADJUSTMENTS IN TEMPERATURES IN THE EXTENDED PERIODS. REMAINDER OF THE FORECAST APPEARS TO BE ON TRACK. FCSTID = 57 HRO 76 55 75 51 / 50 30 10 10 LIT 84 63 82 57 / 30 40 10 10 HOT 84 64 82 59 / 40 30 10 20 PBF 85 64 83 60 / 30 40 10 10 .LZK...NONE.
Hazardous weather outlook, May 1, 5:00 AM CDT, 4 hours 46 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-021000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT THU MAY 1 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT A COLD FRONT STRETCHES FROM NORTHEAST OKLAHOMA TO CENTRAL MISSOURI THIS MORNING. THIS FRONT WILL MOVE VERY SLOWLY TOWARDS ARKANSAS TODAY...NOT REACHING THE NORTHWEST CORNER OF THE STATE UNTIL LATE IN THE DAY. THE FRONT IS FORECAST TO MOVE ACROSS THE STATE DURING THE NIGHT...REACHING THE SOUTHERN BORDER OF THE STATE BY MORNING. THE ATMOSPHERE OVER THE STATE IS QUITE WARM AND UNSTABLE. SOUTHERLY WINDS WILL CONTINUE TO TRANSPORT MOISTURE NORTHWARD INTO THE STATE FROM THE GULF OF MEXICO. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THIS FRONT. THE ATMOSPHERE WILL BE CAPPED INITIALLY AND THIS WILL INHIBIT THE CHANCE OF THUNDERSTORMS UNTIL THE AFTERNOON. THE CAP IS EXPECTED TO DISSIPATE AND THEN THE THUNDERSTORMS WILL FIRE UP. THERE IS A CHANCE SOME OF THESE THUNDERSTORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. THE THREAT OF SEVERE WEATHER WILL SHIFT SOUTHWARD DURING THE NIGHT AS THE FRONT MOVES IN THAT DIRECTION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE FRONT THAT WILL BRING A CHANCE OF SEVERE WEATHER THURSDAY WILL STALL ACROSS CENTRAL LOUISIANA BEFORE MOVING BACK TO THE NORTH AS A WARM FRONT LATE FRIDAY. THIS FRONT IS EXPECTED TO PASS THROUGH THE STATE ON SATURDAY FOR ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS. A COLD FRONT WILL THEN MOVE THROUGH THE REGION SUNDAY AND MONDAY FOR A CONTINUING CHANCE OF SHOWERS AND THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE THIS AFTERNOON AND EVENING. 56
In the hours before
Local storm report, May 1, 9:18 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
0918 AM CDT THU MAY 01 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0910 AM SADDLE AR WIND DAMAGE
05/01/03 FULTON TREE DOWN.
22The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 8:50 AM CDT | Severe Thunderstorm Warning | LZK | Fulton | 45 min |
| May 1, 9:12 AM CDT | Severe Thunderstorm Warning | LZK | Sharp | 38 min |
| May 1, 9:26 AM CDT | Severe Thunderstorm Warning | LZK | Izard, Stone | 59 min |
| May 1, 12:17 PM CDT | Severe Thunderstorm Warning | LZK | White | 58 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.